MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722RNAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722RNAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-722RNAB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 11/16/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Unit received with a depleted (b)(6) alkaline battery installed.Unit had a bleeding lcd glass.Unit passed the displacement test, rewind, basic occlusion test, occlusion test, prime/a33 test, excessive no delivery test and dat test at 0.08725 inches.The stop (idle) current and run current measurement tests are within specification.Unit also passed off no power alarm test and a21 error test.Unit uploaded properly using carelink.Unit also had minor scratched display window, cracked battery tube threads, scratched reservoir tube window, missing end cap sticker and cracked reservoir tube lip.The test p-cap and reservoir does lock in place in the reservoir compartment.Data analysis: (b)(6) 2019 00:00:00 daily insulin total = 86.300u, (b)(6) 2019 00:00:00 daily insulin total = 88.200u, (b)(6) 2019 00:00:00 daily insulin total = 85.000u, (b)(6) 2019 00:00:00 daily insulin total = 80.300u, (b)(6) 2019 00:00:00 daily insulin total = 85.650u, (b)(6) 2019 00:00:00 daily insulin total = 74.300u, (b)(6) 2019 00:00:00 daily insulin total = 25.750u.
 
Event or Problem Description
It was reported via phone call that the customer passed away in the hospital on (b)(6) 2019.The customer was hospitalized on (b)(6) 2019 and pronounced deceased there.The cause of death was reported as diabetes, heart failure and renal failure.The caller stated that the customer had heart and renal failure as well as addison's disease that may have led to the customer's passing.The customer's blood glucose was unknown at the time of death.The customer was wearing the insulin pump at the time of passing.The customer was using a third party's sensors.The caller agreed to return the insulin pump for analysis.This case is only being reported for the malfunction discovered in failure analysis.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722RNAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key9694404
Report Number2032227-2020-101087
Device Sequence Number2422836
Product Code OYC
UDI-Device Identifier00613994623898
UDI-Public(01)00613994623898
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-722RNAB
Device Catalogue NumberMMT-722RNAB
Device Lot NumberA000142613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2020
Initial Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR
Patient Weight137